MAUDE Adverse Event Report: MEDTRONIC IRELAND ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number TH-LX-M
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a directed resection procedure using the turbohawk device for treatment of a right mid superficial femoral artery lesion with 70% stenosis, moderate calcification, and fibrous and calcified plaque, several device issues occurred.Preoperative preparation was performed according to instructions, including pre-dilation with a 3.0 millimeter balloon.During the first insertion, the cutting head was advanced through the lesion and then withdrawn for cutting from the proximal to distal end.Upon reaching the distal end and attempting to retrieve the cutting head, the thumb switch could not be pushed normally.The surgeon turned off the handle switch and attempted multiple times to push and retrieve, but the switch could not be closed properly, resulting in a procedural delay.The entire device was removed from the patient, and it was found that the proximal collection chamber of the cutting head had been damaged by the cutting head itself, the cutter was damaged, and the flush port on the catheter handle was also damaged.The damaged cutter required retrieval from the patient by removing the entire device.The surgeon replaced the device with the same model and continued the procedure in other directions.Post-dilation was performed, and the surgery was completed successfully.No patient complications have been reported as a result of this event.Additional information 2025-oct-17: the device was safely removed from the patient and no intervention was required for the removal of the device.
 
Additional Manufacturer Narrative
Product analysis: device was decontaminated with cidex opa solution soak and tergazyme soak.A visual inspection showed that the tip detached at the cutter window.The detached component was not returned.Image analysis: the customer returned two images and one video clip.The images show the tip/housing of the device still attached to the torque shaft.There is visible damage at the cutter window.The video clip shows the tip/housing of the device still attached to the torque shaft.The tip/housing is being moved and there is visible damage at the cutter window.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ATK TURBOHAWK SMOOTH
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23477371
Report Number9612164-2025-05437
Device Sequence Number10228685
Product Code MCW
UDI-Device Identifier00763000918934
UDI-Public(01)00763000918934(17)280523(10)0012834320(20)01
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K170191
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTH-LX-M
Device Lot Number0012834320
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer12/01/2025
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient SexMale
Patient Weight69 KG